Mediterranean Journal of Mathematics

, Volume 10, Issue 1, pp 497–506 | Cite as

Minimal and Pseudo-Umbilical Rotational Surfaces in Euclidean Space \({\mathbb{E}^4}\)

  • Ugˇur Dursun
  • Nurettin Cenk Turgay


In this paper we study general rotational surfaces in \({\mathbb{E}^4}\) whose meridian curves lie in two-dimensional planes. We firstly find all minimal general rotational surfaces by solving the differential equation that characterizes minimal general rotational surfaces. Then we determine all pseudo-umbilical general rotational surfaces in \({\mathbb{E}^4}\).

Mathematics Subject Classification (2010)

Primary 53C42 Secondary 53B25 


Rotational surface minimal surface pseudo-umbilical surface developable surface 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. K. Arslan, B. K. Bayram, B. Bulca and G. Öztürk, Generalized rotation surfaces in \({\mathbb{E}^4}\) , Results Math. (2011), doi: 10.1007/s00025-011-0103-3.
  2. Cao X.F.: Pseudo-umbilical submanifolds of constant curvature Riemannian manifolds. Glasg. Math. J 43, 129–133 (2001)MathSciNetMATHGoogle Scholar
  3. : Pseudo-umbilical surfaces in Euclidean spaces. Kodai Math. J 23, 357–362 (1971)MATHCrossRefGoogle Scholar
  4. Chen B.Y.: Pseudo-umbilical submanifolds of a Riemannian manifold of constant curvature II. J. Math. Soc. Japan 25, 105–114 (1973)MathSciNetMATHCrossRefGoogle Scholar
  5. Cole F.N., On rotations in space of four dimensions, Amer. J. Math. 12 (1890), 191–210Google Scholar
  6. G. Ganchev and V. Milousheva, Minimal surfaces in the four-dimensional Euclidean space, preprint available at http://0806.3334v1.
  7. Milousheva V.: General rotational surfaces in R 4 with meridians lying in twodimensional planes C. R. Acad. Bulgare Sci. 63, 339–348 (2010)MathSciNetMATHGoogle Scholar
  8. Moore C.L.E.: Surfaces of rotation in a space of four dimensions. Ann. of Math 21, 81–93 (1919)MathSciNetMATHCrossRefGoogle Scholar
  9. Vranceanu G.: Surfaces de rotation dans \({\mathbb{E}^4}\) . Rev. Roumaine Math. Pures Appl. 22, 857–862 (1977)MathSciNetMATHGoogle Scholar
  10. Yano K., Ishihara S.: Pseudo-umbilical submanifolds of codimension 2. Kodai Math. J. 21, 365–382 (1969)MathSciNetMATHCrossRefGoogle Scholar
  11. Ying Y.L.: Pseudo-umbilical submanifolds in locally symmetric manifolds. J. Zhejiang Univ. Sci. Ed. 29, 130–134 (2002)MathSciNetMATHGoogle Scholar
  12. Xu Z.C., Xu S.L.: The pseudo-umbilical surfaces in R 4 and their Gauss maps. Chinese Quart. J. Math. 16, 46–51 (2001)MathSciNetMATHGoogle Scholar

Copyright information

© Springer Basel AG 2012

Authors and Affiliations

  1. 1.Faculty of Science and Letters, Department of MathematicsIstanbul Technical UniversityMaslakTurkey

Personalised recommendations